Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Apr 10, 2017, 3:23 PM CDT for 13 counties in Kansas. It took effect at Apr 11, 2017, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2017, 3:23 PM CDT (20:23 UTC)
- In effect from
- Apr 11, 2017, 1:00 AM CDT
- Expired
- Apr 11, 2017, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 29 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS73 KTOP 102023 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 323 PM CDT Mon Apr 10 2017 KSZ008>010-020-110600- /O.NEW.KTOP.FZ.W.0001.170411T0600Z-170411T1400Z/ Republic-Washington-Marshall-Cloud- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, and Concordia 323 PM CDT Mon Apr 10 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Topeka has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Tuesday. * TEMPERATURE...Overnight lows will fall to 30-32F. * IMPACTS...Sensitive vegetation or plants that have bloomed early may be damaged or killed by an overnight freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ011-012-021>024-026-034>039-110600- /O.NEW.KTOP.FR.Y.0002.170411T0600Z-170411T1400Z/ Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 323 PM CDT Mon Apr 10 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Topeka has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Tuesday. * TEMPERATURE...Overnight lows will fall to 33-36F. * IMPACTS...Frost may damage sensitive vegetation in the overnight hours if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
675 WWUS73 KTOP 110454 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1154 PM CDT Mon Apr 10 2017 KSZ008>010-020-111400- /O.CON.KTOP.FZ.W.0001.170411T0600Z-170411T1400Z/ Republic-Washington-Marshall-Cloud- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, and Concordia 1154 PM CDT Mon Apr 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * TEMPERATURE...Overnight lows will fall to 30-32F. * IMPACTS...Sensitive vegetation or plants that have bloomed early may be damaged or killed by an overnight freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ011-012-021>024-026-034>039-111400- /O.CON.KTOP.FR.Y.0002.170411T0600Z-170411T1400Z/ Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 1154 PM CDT Mon Apr 10 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * TEMPERATURE...Overnight lows will fall to 33-36F. * IMPACTS...Frost may damage sensitive vegetation in the overnight hours if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
373 WWUS73 KTOP 111358 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 858 AM CDT Tue Apr 11 2017 KSZ008>010-020-111500- /O.EXP.KTOP.FZ.W.0001.000000T0000Z-170411T1400Z/ Republic-Washington-Marshall-Cloud- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, and Concordia 858 AM CDT Tue Apr 11 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN INTO THE MIDDLE TO UPPER 30S. $$ KSZ011-012-021>024-026-034>039-111500- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-170411T1400Z/ Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Shawnee- Including the cities of Sabetha, Seneca, Hiawatha, Horton, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 858 AM CDT Tue Apr 11 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURE HAVE RISEN INTO THE UPPER 30S TO AROUND 40 DEGREES...ENDING THE POTENTIAL FOR FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 10, 12:28 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 10, 12:28 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1228 PM CDT Mon Apr 10 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 246 AM CDT Mon Apr 10 2017 Early this morning, a cold front was located across northeast Kansas steadily moving eastward. Storms ahead of this front have slowly moved northeast into Missouri and out of the area. Temperatures behind the front have quickly fell into the low 50s, while upper 60s can still be noted in east central Kansas where winds are still southerly. As for today, clearing skies and dry weather are expected. Northwest winds will pick up this afternoon with gusts up to 30 mph expected across northeast Kansas. Temperatures will be fairly warm ranging from the low 60s in north central Kansas to the low 70s in east central Kansas. A secondary cold front looks to push south across the area this afternoon with more reinforcing cold air behind it. Due to this, low temperatures will be much cooler than average with lows in the 30s, approaching freezing near the Kansas-Nebraska boarder. Surface high pressure behind the secondary front builds in over northern Kansas late tonight, and winds will become light. These conditions, along with clear skies, will allow for frost development early Tuesday morning across portions of northeast Kansas. .LONG TERM...(Tuesday through Sunday) Issued at 246 AM CDT Mon Apr 10 2017 Tuesday should be dry as the surface ridge slowly weakens and moves to the east. Highs are expected to be in the 60s as low level winds retain an easterly component and with no real warm air advection indicated by the models. Winds should slowly veer more to the south Tuesday night helping to keep lows in the 40s. The forecast for Wednesday through Saturday is a little unsatisfying with POPs spread out through out the period. The problem is forcing and loft for precip is progged to be rather subtle and models have had a hard time agreeing on timing and evolution of the weak waves and fronts. A shortwave is progged to move across the area Wednesday and Wednesday evening. Then a weak frontal boundary may move into northeast KS on Thursday before washing out. There remains some indication of a vort max lifting northeast across the area Friday with timing differences from the GFS/ECMWF/GEM. Then another weak frontal boundary may or may not move into the forecast area Saturday night. So the models have several opportunities for precip for the last half of the work week and into the weekend. I Don't think it will be a complete washout. But with differences in the models, it is hard to pick a time to remove the POPs. Temps for Wednesday through Sunday are expected to be mild with no indications of a cold airmass moving in. So lows are forecast to be in the 50s with highs in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1226 PM CDT Mon Apr 10 2017 High MVFR to low VFR stratus/stratocumulus will wrap around a low in Nebraska and across NE Kansas this afternoon before departing this evening. Otherwise VFR conditions are expected for the remainder of the TAF period with light northerly winds. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Heller LONG TERM...Wolters AVIATION...Skow
Hazardous weather outlook, Apr 10, 4:49 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 449 AM CDT Mon Apr 10 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-111000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 449 AM CDT Mon Apr 10 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Frost is likely during the early morning hours of Tuesday. North central Kansas is most likely to see temperatures near freezing with areas of frost. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is some potential for strong thunderstorms Wednesday across north central Kansas. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed today or tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:23 PM CDT | Special Weather Statement | TOP | Marshall | 22 min |
| Apr 9, 11:45 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 45 min |
| Apr 10, 12:28 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 47 min |
| Apr 10, 3:23 PM CDT | Freeze Warning | TOP | Cloud, Marshall, Republic, Washington | 18 hr |
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.